Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 18, 2012Hampden County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 18, 2012, 1:50 PM EDT for Hampden County, Massachusetts. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 1:50 PM EDT (17:50 UTC)
Expired
Jul 18, 2012, 2:30 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA

County Hampden County, MA

The radar

The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:26 PM EDTHAIL 1.5Southbridge, MA
Jul 18, 2:33 PM EDTHAIL 0.88Oxford, MAPEA TO NICKEL AT WEBSTER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS81 KBOX 181752
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT WED JUL 18 2012

CTZ002-003-MAZ004-008>012-181830-
TOLLAND CT-HARTFORD CT-WESTERN HAMPDEN MA-NORTHERN WORCESTER MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-
150 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A FEW DEVELOPING STRONG THUNDERSTORMS ACROSS SOUTHWEST 
MASSACHUSETTS AND NORTHERN CONNECTICUT.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO 
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL 
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 4224 7301 4225 7297 4228 7150 4226 7159
      4223 7160 4219 7158 4219 7152 4208 7155
      4203 7197 4203 7210 4201 7213 4190 7290
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4209 7307
TIME...MOT...LOC 1746Z 269DEG 26KT 4215 7208 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:45 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 18, 10:45 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EDT WED JUL 18 2012

.SYNOPSIS...
HOT AND HUMID AIR OVER SOUTHERN NEW ENGLAND FOR ONE MORE DAY. A
COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION TODAY BEFORE MOVING
OFFSHORE TONIGHT. THE FRONT WILL BRING SHOWERS AND
THUNDERSTORMS...SOME STORMS MAY CONTAIN STRONG WIND GUSTS AND
HEAVY DOWNPOURS. SEASONABLE TEMPERATURES AND LOWER HUMIDITY WILL
FOLLOW THURSDAY INTO SATURDAY. WARMER AND MORE HUMID CONDITIONS
WILL RETURN SUNDAY INTO MONDAY ALONG AND AHEAD OF ANOTHER COLD
FRONT.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

1030 AM UPDATE...

NOT MUCH CHANGE FROM PREVIOUS FORECAST. STILL EXPECTING AN ACTIVE
WEATHER DAY ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON. TEMPS ALREADY OFF TO AN
INCREDIBLE WARM START WITH L90S AT BDL AND OWD AT 10 AM! THESE HOT
TEMPS COMBINED WTIH DEW PTS IN THE U60S TO L70S IS ALREADY
YIELDING ML CAPES OF 2000-2500 J/KG ACROSS THE AREA! COLD FRONT AT
10 AM DRAPED ACROSS CENTRAL MA AND WILL CONTINUE TO SLOWLY SAG
SOUTH TODAY. THIS BOUNDARY COMBINED WITH LOCAL SEABREEZES SHOULD
BE THE FOCUS FOR CONVECTION TODAY.

TSTM THREATS REMAIN UNCHANGED...STRONG TO DAMAGING WINDS...LARGE
HAIL AND FLASH FLOODING. DESPITE SHOWERS STARTING TO DEVELOP THERE
IS A WEAK CAP/LID OVER THE AREA AS 700 MB TEMPS REMAIN VERY
WARM...ABOUT +12C WHICH IS +2 STD. THESE MID LVL TEMPS WILL BEGIN
TO COOL BEGINNING AROUND 18Z. THUS EXPECTING CONVECTION TO FIRE
AROUND THIS TIME. SPC WILL LIKELY BE ISSUING A WATCH BETWEEN
15-16Z. IF MID LEVEL LAPSE RATES DON/T DIMINISH TOO QUICKLY A LOW
RISK OF AN ISOLATED TORNADO WILL EXIST GIVEN STRONG 0-6 KM SHEAR
WITH INCREASING SSW WINDS AS FRONT APPROACHES FROM THE NORTH.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
COLD FRONT WILL SLOWLY MOVE OFFSHORE. POTENTIAL FOR TSTMS WILL
CONTINUE THROUGH THE EVENING WITH STORMS MOVING OFFSHORE
OVERNIGHT. DIURNAL COOLING WILL DIMINISH THE SUPPLY OF INSTABILITY
AFTER SUNSET. HIGH PRECIP WATER VALUES WILL LINGER...SO LOCALLY
HEAVY SHOWERS WILL CONTINUE TO BE A CONCERN. WITH STORM MOVEMENT
ROUGHLY PARALLEL TO THE FRONT...WE MAY BE IN FOR SOME TRAINING AND
A RESULTING FLOODING THREAT.

THURSDAY...
HIGH PRESSURE BUILDS SOUTH INTO NEW ENGLAND THURSDAY BUT COLD
FRONT WILL CONTINUE TO INCH ITS WAY OFFSHORE SO THERE COULD BE A
FEW LINGERING SHOWERS ALONG THE SOUTH COAST EARLY MORNING. THE
TREND WILL BE TOWARD LESS HUMIDITY IN THE AFTERNOON/EVENING. TEMPS
ALOFT AROUND 14C...SO MAX TEMPS SHOULD BE IN THE 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* SEASONABLE AND LESS HUMID CONDITIONS PERSIST INTO SATURDAY
* HEAT AND HUMIDITY BUILD BACK NORTH SUNDAY
* COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED MONDAY

OVERVIEW AND MODEL PREFERENCES...
18/00Z MODEL GUIDANCE IN FAIR AGREEMENT THROUGH THE MID AND LONG
TERM PERIODS WITH SOME TYPICAL BIASES APPARENT TOWARD THE MIDDLE
PORTION OF NEXT WEEK. THE KEY WILL BE A TREND TOWARD WEAKLY
POSITIVE PNA PATTERN DEFINED BY BUILDING RIDGE OVER CENTRAL CONUS
AND SRN CANADA AND LONGWAVE TROF WITH AXIS FROM THE DELMARVA
REGION NE INTO THE MARITIMES. GIVEN THIS...MUCH OF SRN NEW ENGLAND
IS PROGGED TO BE IN BETWEEN THESE TWO FEATURES. THIS PROMOTES
GENERALLY DRY W TO NW FLOW ALOFT SFC HIGH PRES BUILDING OVER FROM
THE UPSTREAM RIDGE THROUGH THE WEEKEND. ALTHOUGH GUIDANCE DOES
SUGGEST SHORTWAVE ENERGY PUSHING INTO THE SERN BASE OF THE
LONGWAVE TROF...WHICH MAY DEVELOP A WEAK WAVE OF LOW PRES ALONG
THE STALLED FRONTAL BOUNDARY...THE DRY FLOW AND SUBSIDENCE ARE
LIKELY TO KEEP MUCH OF THE REGION DRY...WHICH AGREES WELL WITH
PREVIOUS FORECAST SHIFT/S THINKING. THEREFORE...A BLEND OF
PERSISTENCE AS WELL AS MOST RECENT GFS/ECMWF /WHICH ARE BOTH
GENERALLY DRY IN THEIR LATEST RUNS/ WILL BE USED AS A BASELINE FOR
THIS FORECAST THROUGH THE WEEKEND. AS MENTIONED EARLIER...THERE
ARE A FEW DIFFERENCES IN THE TIMING OF A STRONGER WAVE/COLD FRONT
BY LATE SUN INTO EARLY MON...WITH GFS SHOWING TYPICAL FAST BIAS
WHEN COMPARED WITH THE CONSISTENTLY SLOWER ECMWF. PREVIOUS SHIFT
FORECAST THINKING LEANED TOWARD THE SLOWER TIMING...HOLDING OFF
MOST PRECIP UNTIL MON...WHICH LOOKS GOOD ATTM. THEREFORE...NO
MAJOR CHANGES PLANNED FOR THE EARLY-MID PORTION OF THIS COMING
WEEK.

DETAILS...

THU NIGHT THROUGH SAT...
WITH GENERALLY DRY NW FLOW ALOFT AND SUBSIDENCE FROM UPSTREAM
RIDING SPILLING OVER THE REGION...SFC HIGH PRES WILL BE GRADUALLY
BUILDING OVER THE REGION FROM SRN ON/QC. THIS WILL USHER IN A
DRIER/COOLER AIRMASS AS WELL WITH DWPTS EXPECTED TO DIP INTO THE
50S AND H85 TEMPS GENERALLY AVERAGING AROUND +10C. GIVEN THE
SUBSIDENCE AND DRY AIR...CONDITIONS SHOULD REMAIN MOSTLY DRY WITH
PARTLY CLOUDY TO MOSTLY CLEAR SKIES. BL MIXING SHOULD HAVE LITTLE
TROUBLE REACHING H85 OR HIGHER...SO SUSPECT HIGH TEMPS TO BE IN
THE MID TO EVEN ISOLD UPPER 80S.

GIVEN THAT GUIDANCE IS GENERALLY LESS BULLISH WITH DIURNAL
CONVECTIVE QPF...IT APPEARS TRENDING FORECAST TOWARD THE DRY SOLN
WAS THE BETTER CALL. ALTHOUGH WITH A WEAK OPEN WAVE MOVING S OF
THE REGION IN THE BASE OF THE TROF...WILL HAVE TO MONITOR SRN
PORTIONS OF THE FA FOR SOME WEAK WRAP-AROUND PRECIP LATE FRI AND
FRI NIGHT...BUT THIS APPEARS TO BE A LOW PROB ATTM GIVEN
BAROCLINIC ZONE REMAINS WELL S OF THE REGION.

SUN INTO MON...
UPPER PATTERN WILL BE GRADUALLY TRANSITIONING FROM MERIDIONAL TO
MORE ZONAL THROUGH THIS PERIOD...WITH SHORTWAVE ENERGY MOVING
THROUGH THE TIME-MEAN JET IN NRN NEW ENGLAND. THEREFORE...GIVEN
THIS FASTER FLOW THERE CONTINUES TO BE TIMING DIFFERENCES IN THE
APPROACH OF A COLD FRONT SOMETIME IN THE LATE SUN TO MON
TIMEFRAME. THE ECMWF HAS BEEN CONSISTENTLY SLOWER WHILE GFS
APPEARS TO BE ACTUALLY SPEEDING THE FRONT UP EACH RUN. GIVEN THAT
THE BETTER FORCING FOR ASCENT AND BEST ENERGY ASSOCIATED WITH THE
WAVE REMAIN EMBEDDED IN THE JET TO THE N...FEEL THAT QPF
GENERATION WOULD LIKELY BE DELAYED AND CLOSER TO THE TIMING
SUGGESTED BY THE ECMWF /MONDAY DAYTIME/. AS MENTIONED
EARLIER...PREVIOUS SHIFT THINKING IS CLOSE TO THIS AS WELL...SO
HAVE ONLY MADE MINOR ADJUSTMENTS THIS UPDATE. ONE THING THAT IS
GENERALLY ACCEPTED IS THAT WITH HIGH PRES SHIFTING
OFFSHORE...MOISTURE/SFC TO MID LVL TEMPS WILL BE GRADUALLY
INCREASING...WITH WARMER AND HUMID WX EXPECTED TO RETURN. THIS
WILL ALSO EFFECT THE APPROACHING COLD FRONT...AS INSTABILITY MAY
PLAY A FACTOR WITH TSTM POTENTIAL.

MID NEXT WEEK...
GIVEN THE TIMING DIFFERENCES OF THE COLD FRONT AND UPPER AIR
PATTERN...THERE IS SOME SUGGESTION THAT THE TIME MEAN JET MAY
SHIFT SRD ENOUGH TO ALLOW FOR SOME UNSETTELED CONDITIONS TO
LINGER INTO TUE. HOWEVER...THERE IS ACTUALLY SOME REASONABLE
AGREEMENT THAT DRY HIGH PRES WILL BUILD OVER ONCE GAIN BY WED.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

1045 AM UPDATE...

OVERVIEW...MODERATE TO HIGH CONFIDENCE CONTINUES.
PREVAILING VFR THROUGH THE DAY WITH SOME MVFR FOG POSSIBLE
TONIGHT. OTHERWISE...THE MAIN THREAT WILL BE FOR THE DEVELOPMENT
OF THUNDERSTORMS AND SHOWERS AFT 18Z WHICH MAY PROMOTE VERY HEAVY
RAIN AND STRONG WINDS...WITH ISOLATED MVFR/IFR VSBYS. THE BEST
CHANCE WILL BE TERMINALS ACROSS CT/RI AND SOUTH OF I-90 IN MA.
LOCAL SEABREEZES ALONG BOTH RI AND MA COASTS.

COLD FRONT MOVING SOUTH OF REGION EARLY TONIGHT WILL MOVE THE
CONVECTION OFFSHORE AND BRING QUIETER WEATHER FOR THE LATE NIGHT
AND THURSDAY.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR WITH SEA BREEZE CONTINUING INTO THE AFTERNOON.
OTHERWISE...SHOWERS/TSTMS AFT 18Z AS A COLD FRONT MOVES SOUTH
THROUGH THE AREA. TSTMS WILL BRING POTENTIAL FOR STRONG WINDS AND
HEAVY DOWNPOURS. IMPROVING WEATHER AFTER SUNSET WITH SHIFT TO
NORTH WINDS.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
VFR THROUGH THE MORNING. INCREASING RISK OF STRONG TO SEVERE TSTMS
TOWARDS AFT 18Z AND INTO THE EVENING. STRONG WINDS AND HEAVY
DOWNPOURS LIKELY.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT... MODERATE TO HIGH CONFIDENCE
VFR AFTER SKIES AND SHOWERS CLEAR.

FRIDAY AND SATURDAY...
HIGH CONFIDENCE VFR. LGT AND VRB WINDS. SEA-BREEZES ALONG SHORELINES.

SUNDAY...
HIGH CONFIDENCE VFR. RETURN SLY FLOW. APPROACHING COLD FRNT. PSBL
SHRA/TSRA YET LOW CONFIDENCE.

&&

.MARINE...
COLD FRONT SLOWLY MOVES SOUTH ACROSS NEW ENGLAND TODAY AND
TONIGHT...MOVING ACROSS THE SOUTHERN WATERS TONIGHT AND EARLY
THURSDAY. WIND FIELDS AROUND THIS FRONT ARE RATHER LIGHT...WITH
SOUTHWEST WINDS LEADING THE FRONT AND NORTH TO NORTHWEST WINDS
TRAILING. EXPECT WINDS TO REMAIN BELOW 25 KNOTS THROUGH THE PERIOD
WITH SOUTHWEST WINDS TODAY SHIFTING TO NORTHWEST THURSDAY.

SCATTERED SHOWERS THIS MORNING FOLLOWED BY SHOWERS/TSTMS THIS
AFTERNOON AND EARLY NIGHT. SUFFICIENT WIND ALOFT TO SUPPORT STRONG
WIND GUSTS FROM THESE THUNDERSTORMS. HEAVY DOWNPOURS WILL LOWER
VISIBILITY AT TIMES.  THERE WILL LIKELY BE SEVERAL SPECIAL MARINE
WARNINGS ISSUED DURING THE AFTERNOON AND NIGHT.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY AND THURSDAY NIGHT...
A BUILDING SWELL S OF THE REGION MAY REACH AROUND 5 FT THU INTO
THU NIGHT...PARTICULARLY ON THE OUTER WATERS. EXPECTING CONTINUED
SCT SHOWERS/THUNDERSTORMS FOR THE EARLY PD...PUSHING S THRU THE
DAY AND WELL OFFSHORE BY EVNG.

FRIDAY INTO SUNDAY...
HIGH PRES IN CONTROL. ELY FLOW AROUND 10-15 KTS WITH SEAS REMAINING
BELOW 5 FT. WINDS WILL GRADUALLY TRANSITION OUT OF THE S LATE SAT
INTO SUN.

&&

.CLIMATE...
RECORD HIGHS FOR WED JUL 18...

BOS...98...1982
ORH...93...1982 AND PREVIOUS YEARS
BDL...99...1982
PVD...98...1999 AND PREVIOUS YEARS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...WTB/NOCERA/DOODY
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...NOCERA/DOODY
MARINE...WTB/NOCERA/DOODY
CLIMATE...
Hazardous weather outlook, Jul 18, 12:33 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1233 PM EDT WED JUL 18 2012

MAZ002-007>009-014>016-018>024-RIZ005>008-191645-
WESTERN FRANKLIN MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1233 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-191645-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1233 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-191645-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1233 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW RISK OF A FEW STRONG THUNDERSTORMS ALONG THE
MASSACHUSETTS AND NEW HAMPSHIRE BORDER. THE MAIN HAZARDS WITH ANY
STORMS WILL BE STRONG WINDS...HAIL AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>006-010>013-017-026-RIZ001>004-191645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
1233 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 9:11 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
911 AM EDT WED JUL 18 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181700-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
911 AM EDT WED JUL 18 2012

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON INTO THIS EVENING
ACROSS PORTIONS OF SOUTHERN NEW ENGLAND...

THUNDERSTORMS WILL BEGIN TO DEVELOP ACROSS SOUTHERN NEW ENGLAND
BETWEEN 11 AM AND 1 PM...THEN BECOME MORE NUMEROUS AS THE
AFTERNOON PROGRESSES. SOME STORMS WILL LIKELY CONTAIN STRONG TO
DAMAGING WINDS...LARGE HAIL ALONG WITH TORRENTIAL DOWNPOURS.
TYPICALLY THE RISK OF SEVERE THUNDERSTORMS DIMINISHES WITH SUNSET
HOWEVER THIS EVENING STRONG STORMS WILL LIKELY CONTINUE INTO THE
EVENING WITH THE MAIN THREAT BECOMING FLASH FLOODING.  THEREFORE
THERE IS A LOW RISK OF EXCESSIVE RAINFALL WITH A FEW LOCATIONS
POSSIBLY RECEIVING TWO OR THREE INCHES OF RAINFALL IN A SHORT PERIOD
OF TIME.

THE GREATEST RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
WILL BE ACROSS CONNECTICUT...RHODE ISLAND AND SOUTH OF THE
MASS PIKE IN MASSACHUSETTS. THIS EVENING THE RISK OF FLASH
FLOODING WILL SHIFT FARTHER SOUTHWARD INTO SOUTHEAST MASSACHUSETTS...
RHODE ISLAND AND POSSIBLY INTO CONNECTICUT.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION.

NOCERA
Special weather statement, Jul 18, 12:37 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1237 PM EDT WED JUL 18 2012

MAZ005>007-014-026-NHZ012-015-181730-
SOUTHEAST MIDDLESEX MA-NORTHWEST MIDDLESEX COUNTY MA-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1237 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NASHUA...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TYNGSBORO...HUDSON...DUNSTABLE AND NASHUA AROUND 1245 PM EDT.
  PELHAM AND CHELMSFORD AROUND 1250 PM EDT.
  DRACUT AND LOWELL AROUND 1255 PM EDT.
  METHUEN AND TEWKSBURY AROUND 100 PM EDT.
  ANDOVER...LAWRENCE AND WILMINGTON AROUND 105 PM EDT.
  NORTH ANDOVER AROUND 110 PM EDT.
  NORTH READING...GEORGETOWN AND GROVELAND AROUND 115 PM EDT.
  MIDDLETON AROUND 120 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4281 7137 4278 7136 4277 7135 4276 7127
      4274 7124 4274 7118 4280 7118 4278 7096
      4251 7104 4267 7185 4283 7157
TIME...MOT...LOC 1633Z 282DEG 34KT 4273 7150

FRANK
Special weather statement, Jul 18, 1:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT WED JUL 18 2012

CTZ002-003-MAZ004-008>012-181830-
TOLLAND CT-HARTFORD CT-WESTERN HAMPDEN MA-NORTHERN WORCESTER MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-
150 PM EDT WED JUL 18 2012

...SPECIAL WEATHER STATEMENT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A FEW DEVELOPING STRONG THUNDERSTORMS ACROSS SOUTHWEST
MASSACHUSETTS AND NORTHERN CONNECTICUT.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 4224 7301 4225 7297 4228 7150 4226 7159
      4223 7160 4219 7158 4219 7152 4208 7155
      4203 7197 4203 7210 4201 7213 4190 7290
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4209 7307
TIME...MOT...LOC 1746Z 269DEG 26KT 4215 7208

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:23 PM EDTSpecial Weather StatementBOXEssex67 min
Jul 18, 12:37 PM EDTSpecial Weather StatementBOXMiddlesex53 min
Jul 18, 12:41 PM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more6 hr
Jul 18, 12:54 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex66 min
Jul 18, 1:21 PM EDTSpecial Marine WarningBOX84 min
Jul 18, 1:29 PM EDTFlash Flood WarningBOXEssex, Middlesex98 min
Jul 18, 1:43 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk36 min
Jul 18, 1:45 PM EDTSpecial Marine WarningBOX60 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester56 min
Jul 18, 2:04 PM EDTTornado WarningBOXEssex, Suffolk12 min
Jul 18, 2:21 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk39 min
Jul 18, 2:21 PM EDTSevere Thunderstorm WarningBOXHampden54 min
Jul 18, 2:24 PM EDTFlash Flood WarningBOXHampden, Worcester3 hr
Jul 18, 2:30 PM EDTSpecial Marine WarningBOX90 min
Jul 18, 2:39 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester51 min
Jul 18, 2:44 PM EDTSevere Thunderstorm WarningBOXHampden, Norfolk, Worcester61 min
Jul 18, 3:09 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Worcester51 min
Jul 18, 3:46 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Norfolk, Plymouth59 min
Jul 18, 4:04 PM EDTSpecial Marine WarningBOX56 min
Jul 18, 4:25 PM EDTSpecial Marine WarningBOX80 min
Jul 18, 4:42 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth36 min
Jul 18, 5:08 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk52 min
Jul 18, 5:24 PM EDTFlash Flood WarningBOXMiddlesex, Norfolk, Suffolk78 min
Jul 18, 5:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk48 min
Jul 18, 5:30 PM EDTSpecial Marine WarningBOX54 min
Jul 18, 6:08 PM EDTSpecial Marine WarningBOX67 min
Jul 18, 6:27 PM EDTSpecial Weather StatementBOXEssex33 min
Jul 18, 4:57 PM EDTSevere Thunderstorm WarningBOXProvidence13 min
Jul 18, 2:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region61 min
Jul 17, 8:03 PM EDTSevere Thunderstorm WarningBOXHillsborough13 min
Jul 17, 8:46 PM EDTSpecial Weather StatementBOXCheshire44 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.